Alert archive / Michigan / Small Craft Advisories in 2021

Small Craft Advisory 81, NWS Detroit, MI

December 8, 2021

NWS Detroit, MI issued this small craft advisory at Dec 8, 2021, 9:32 PM EST. It took effect at Dec 9, 2021, 12:00 PM EST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Dec 8, 2021, 9:32 PM EST (02:32 UTC)
In effect from
Dec 9, 2021, 12:00 PM EST
Expired
Dec 10, 2021, 4:00 AM EST
In force
16 hr
Issued by
NWS Detroit, MI

The text

As transmitted.

121 
WHUS73 KDTX 090232
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
932 PM EST Wed Dec 8 2021

LHZ441>443-092115-
/O.NEW.KDTX.SC.Y.0081.211209T1700Z-211210T0900Z/
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
932 PM EST Wed Dec 8 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON THURSDAY TO 4 AM EST
FRIDAY...

* WHAT...Expect sustained winds up to 20 knots from the south 
  with gusts up to 28 knots. The largest significant waves will 
  be 5 feet with a potential maximum wave height of 7 feet.

* WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port 
  Sanilac MI and Port Sanilac to Port Huron MI.

* WHEN...The maximum winds are expected around 6 PM EST Thursday 
  with the largest waves expected around 7 PM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
4 follow-up statements
983 
WHUS73 KDTX 090850
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
350 AM EST Thu Dec 9 2021

LHZ441>443-092130-
/O.CON.KDTX.SC.Y.0081.211209T1700Z-211210T0900Z/
/O.NEW.KDTX.GL.A.0019.211211T1500Z-211212T0300Z/
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
350 AM EST Thu Dec 9 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 4 AM
EST FRIDAY...
...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING...

* WHAT...During the Small Craft Advisory, expect sustained winds 
  up to 21 knots from the south with gusts up to 29 knots. The 
  largest significant waves will be 5 feet with a potential 
  maximum wave height of 7 feet. During the Gale Watch, expect 
  sustained winds up to 29 knots from the west with gusts up to 
  43 knots. The largest significant waves will be 5 feet with a 
  potential maximum wave height of 7 feet.

* WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port 
  Sanilac MI and Port Sanilac to Port Huron MI.

* WHEN...During the Small Craft Advisory, the maximum winds are 
  expected around 6 PM EST Thursday with the largest waves 
  expected around 7 PM EST Thursday. During the Gale Watch, the 
  maximum winds are expected around 4 PM EST Saturday with the 
  largest waves expected around 4 PM EST Saturday.

* IMPACTS...Strong winds can cause hazardous waves which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

LHZ361>363-421-422-462>464-092130-
/O.NEW.KDTX.GL.A.0019.211211T1500Z-211212T0300Z/
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond
5NM off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off
shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
350 AM EST Thu Dec 9 2021

...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING...

* WHAT...Expect sustained winds up to 33 knots from the west 
  with gusts up to 46 knots. The largest significant waves will 
  be 9 feet with a potential maximum wave height of 13 feet.

* WHERE...All of Lake Huron. 

* WHEN...The maximum winds are expected around 5 PM EST Saturday 
  with the largest waves expected around 7 PM EST Saturday.

* IMPACTS...Strong winds can cause hazardous waves which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

LCZ460-LEZ444-092130-
/O.NEW.KDTX.GL.A.0019.211211T1500Z-211212T0000Z/
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
350 AM EST Thu Dec 9 2021

...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING...

* WHAT...Expect sustained winds up to 26 knots from the west 
  with gusts up to 38 knots. The largest significant waves will 
  be 3 feet with a potential maximum wave height of 4 feet.

* WHERE...In Lake St Clair, Lake St Clair. In Lake Erie, 
  Michigan Waters of Lake Erie from Detroit River to North Cape 
  MI.

* WHEN...The maximum winds are expected around 1 PM EST Saturday 
  with the largest waves expected around 1 PM EST Saturday.

* IMPACTS...Strong winds can cause hazardous waves which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$
024 
WHUS73 KDTX 091450
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
950 AM EST Thu Dec 9 2021

LHZ421-100300-
/O.EXA.KDTX.SC.Y.0081.211209T1700Z-211210T0900Z/
/O.CON.KDTX.GL.A.0019.211211T1500Z-211212T0300Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-
950 AM EST Thu Dec 9 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST FRIDAY...
...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

* WHAT...During the Small Craft Advisory, expect sustained winds
  up to 19 knots from the south with gusts up to 30 knots. The 
  largest significant waves will be 5 feet with a potential 
  maximum wave height of 7 feet. During the Gale Watch, expect 
  sustained winds up to 27 knots from the west with gusts up to 43
  knots. The largest significant waves will be 6 feet with a 
  potential maximum wave height of 8 feet.

* WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to 
  Inner Saginaw Bay.

* WHEN...During the Small Craft Advisory, the maximum winds are 
  expected around 5 PM EST Thursday with the largest waves 
  expected around 6 PM EST Thursday. During the Gale Watch, the 
  maximum winds are expected around 4 PM EST Saturday with the 
  largest waves expected around 4 PM EST Saturday.

* IMPACTS...Strong winds can cause hazardous waves which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

LHZ441>443-100300-
/O.CON.KDTX.SC.Y.0081.211209T1700Z-211210T0900Z/
/O.CON.KDTX.GL.A.0019.211211T1500Z-211212T0300Z/
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
950 AM EST Thu Dec 9 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY...
...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

* WHAT...During the Small Craft Advisory, expect sustained winds
  up to 21 knots from the south with gusts up to 30 knots. The 
  largest significant waves will be 5 feet with a potential 
  maximum wave height of 7 feet. During the Gale Watch, expect 
  sustained winds up to 29 knots from the west with gusts up to 43
  knots. The largest significant waves will be 6 feet with a 
  potential maximum wave height of 8 feet.

* WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port 
  Sanilac MI and Port Sanilac to Port Huron MI.

* WHEN...During the Small Craft Advisory, the maximum winds are 
  expected around 6 PM EST Thursday with the largest waves 
  expected around 8 PM EST Thursday. During the Gale Watch, the 
  maximum winds are expected around 4 PM EST Saturday with the 
  largest waves expected around 5 PM EST Saturday.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

LHZ361>363-422-462>464-100300-
/O.CON.KDTX.GL.A.0019.211211T1500Z-211212T0300Z/
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond
5NM off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off
shore-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
950 AM EST Thu Dec 9 2021

...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

* WHAT...Expect sustained winds up to 33 knots from the west 
  with gusts up to 46 knots. The largest significant waves will 
  be 11 feet with a potential maximum wave height of 16 feet.

* WHERE...Portions of Lake Huron. 

* WHEN...The maximum winds are expected around 5 PM EST Saturday 
  with the largest waves expected around 8 PM EST Saturday.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...Sproadic gusts to storm force will also be
  possible. As the forecast gets closer in time a Storm Watch may
  need to be issued.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

LCZ460-LEZ444-100300-
/O.CON.KDTX.GL.A.0019.211211T1500Z-211212T0000Z/
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
950 AM EST Thu Dec 9 2021

...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

* WHAT...Expect sustained winds up to 26 knots from the west 
  with gusts up to 38 knots. The largest significant waves will 
  be 3 feet with a potential maximum wave height of 4 feet.

* WHERE...In Lake St Clair, Lake St Clair. In Lake Erie, 
  Michigan Waters of Lake Erie from Detroit River to North Cape 
  MI.

* WHEN...The maximum winds are expected around 1 PM EST Saturday 
  with the largest waves expected around 1 PM EST Saturday.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

IRL
708 
WHUS73 KDTX 092051
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
351 PM EST Thu Dec 9 2021

LHZ421-441>443-100930-
/O.CON.KDTX.SC.Y.0081.000000T0000Z-211210T0900Z/
/O.CON.KDTX.GL.A.0019.211211T1500Z-211212T0300Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Port Austin to Harbor Beach MI-
Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI-
351 PM EST Thu Dec 9 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY...
...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

* WHAT...During the Small Craft Advisory, expect sustained winds 
  up to 22 knots from the south with gusts up to 29 knots. The 
  largest significant waves will be 5 feet with a potential 
  maximum wave height of 7 feet. During the Gale Watch, expect 
  sustained winds up to 32 knots from the west with gusts up to 
  48 knots. The largest significant waves will be 6 feet with a 
  potential maximum wave height of 8 feet.

* WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port 
  Sanilac MI, Port Sanilac to Port Huron MI and Outer Saginaw 
  Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay.

* WHEN...During the Small Craft Advisory, the maximum winds are 
  expected around 5 PM EST Thursday with the largest waves 
  expected around 8 PM EST Thursday. During the Gale Watch, the 
  maximum winds are expected around 1 PM EST Saturday with the 
  largest waves expected around 5 PM EST Saturday.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

LHZ361>363-422-462>464-100930-
/O.CON.KDTX.GL.A.0019.211211T1500Z-211212T0300Z/
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond
5NM off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off
shore-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
351 PM EST Thu Dec 9 2021

...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

* WHAT...Expect sustained winds up to 33 knots from the west with
  gusts up to 46 knots. The largest significant waves will be 11 
  feet with a potential maximum wave height of 16 feet.

* WHERE...Portions of Lake Huron. 

* WHEN...The maximum winds are expected around 2 PM EST Saturday 
  with the largest waves expected around 8 PM EST Saturday.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...Sproadic gusts to storm force will also be
  possible. As the forecast gets closer in time a Storm Watch may
  need to be issued.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

LCZ460-LEZ444-100930-
/O.CON.KDTX.GL.A.0019.211211T1500Z-211212T0000Z/
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
351 PM EST Thu Dec 9 2021

...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

* WHAT...Expect sustained winds up to 24 knots from the 
  southwest with gusts up to 42 knots. The largest significant 
  waves will be 3 feet with a potential maximum wave height of 4 
  feet.

* WHERE...In Lake St Clair, Lake St Clair. In Lake Erie, 
  Michigan Waters of Lake Erie from Detroit River to North Cape 
  MI.

* WHEN...The maximum winds are expected around 1 PM EST Saturday 
  with the largest waves expected around 1 PM EST Saturday.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$
085 
WHUS73 KDTX 100848
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
348 AM EST Fri Dec 10 2021

LHZ421-441>443-102145-
/O.EXP.KDTX.SC.Y.0081.000000T0000Z-211210T0900Z/
/O.CON.KDTX.GL.A.0019.211211T1500Z-211212T0300Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Port Austin to Harbor Beach MI-
Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI-
348 AM EST Fri Dec 10 2021

...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...
...SMALL CRAFT ADVISORY FOR THIS MORNING HAS EXPIRED...

* WHAT...Expect sustained winds up to 28 knots from the west 
  with gusts up to 45 knots. The largest significant waves will 
  be 6 feet with a potential maximum wave height of 8 feet.

* WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port 
  Sanilac MI, Port Sanilac to Port Huron MI and Outer Saginaw 
  Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay.

* WHEN...During the Gale Watch, the maximum winds are expected 
  around 1 PM EST Saturday with the largest waves expected around 
  5 PM EST Saturday.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

LEZ444-102145-
/O.UPG.KDTX.GL.A.0019.211211T1500Z-211212T0000Z/
/O.NEW.KDTX.GL.W.0024.211211T1400Z-211212T0300Z/
/O.NEW.KDTX.LO.Y.0007.211211T1500Z-211212T0000Z/
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
348 AM EST Fri Dec 10 2021

...GALE WARNING IN EFFECT FROM 9 AM TO 10 PM EST SATURDAY...
...LOW WATER ADVISORY IN EFFECT FROM 10 AM TO 7 PM EST SATURDAY...

* WHAT...During the Gale Warning, expect sustained winds up to 26
  knots from the west with gusts up to 45 knots. The largest
  significant waves will be 3 feet with a potential maximum wave
  height of 5 feet on Lake Erie. During the Low Water Advisory,
  abnormally low water levels expected for western Lake Erie.

* WHERE...Michigan Waters of Lake Erie from Detroit River to 
  North Cape MI.

* WHEN...The maximum winds are expected around 2 PM EST Saturday 
  with the largest waves expected around 2 PM EST Saturday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility. Below normal 
  water levels will result in hazardous navigating conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

Mariners should navigate shallow waters with extreme caution due
to below normal water levels.

&&

$$

LCZ460-102145-
/O.UPG.KDTX.GL.A.0019.211211T1500Z-211212T0000Z/
/O.NEW.KDTX.GL.W.0024.211211T1400Z-211212T0300Z/
Lake St Clair-
348 AM EST Fri Dec 10 2021

...GALE WARNING IN EFFECT FROM 9 AM TO 10 PM EST SATURDAY...

* WHAT...Expect sustained winds up to 25 knots from the west with
  gusts up to 42 knots. The largest significant waves will be 3 
  feet with a potential maximum wave height of 4 feet.

* WHERE...Lake St Clair.

* WHEN...The maximum winds are expected around 2 PM EST Saturday 
  with the largest waves expected around 2 PM EST Saturday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LHZ361>363-422-462>464-102145-
/O.CON.KDTX.GL.A.0019.211211T1500Z-211212T0300Z/
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond
5NM off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off
shore-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
348 AM EST Fri Dec 10 2021

...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

* WHAT...Expect sustained winds up to 33 knots from the west 
  with gusts up to 46 knots. The largest significant waves will 
  be 11 feet with a potential maximum wave height of 16 feet.

* WHERE...Portions of Lake Huron.

* WHEN...The maximum winds are expected around 2 PM EST Saturday 
  with the largest waves expected around 8 PM EST Saturday.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...Sporadic gusts to storm force will also be
  possible. As the forecast gets closer in time a Storm Watch or
  Warning may be needed. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

BT

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Dec 8, 6:19 PM EST, 3 hours 13 minutes earlier.

Area forecast discussion, Dec 8, 6:19 PM EST, 3 hours 13 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
619 PM EST Wed Dec 8 2021

.AVIATION...

MVFR stratus will very slowly erode this evening into the overnight
as drier northwesterly flow works into the area behind a surface
trough. This trough washes out over the southern forecast area with
southeasterly flow developing late. This may bring more MVFR stratus
to I-94 terminals late tonight. Any ceilings will then lift/break up
on Thursday as a warm front works north into the area. The exception
will be KMBS where an area of light snow along this front is
expected to work in by late in the forecast period (21z or so).

For DTW...Ceilings will remain below 5000 feet into the evening, but
may break up after midnight for a time. The potential still exists
for MVFR stratus deck again late tonight as winds back to the
southeast and advect increasing moisture off western Lake Erie. Wind
gusts in southeast flow Thursday afternoon approach 20 knots at
times.

.DTW THRESHOLD PROBABILITIES...

* High in ceilings at or below 5000 feet this evening, medium
  overnight, low by Thursday morning.

&&

.PREV DISCUSSION...
Issued at 336 PM EST Wed Dec 8 2021

DISCUSSION...

Weak radar returns/flurries/embedded light snow showers tracking
through southeast Michigan late this afternoon will be coming to an
end early this evening as the 500 MB trough axis and associated
surface trough clears the Central Great Lakes. Upper level northwest
confluent flow/surface ridge in place by midnight will provide a
favorable backdrop for a good radiating night. However, the amount of
lingering low clouds around is wild card, and could potentially keep
mins somewhat elevated and prevent temps from dropping into the
teens. Leaned more toward clouds clearing, especially across the
north half of the CWA, before warm advection high clouds spread in
very late tonight.

Warm advection fully kicks in tomorrow with increasing southwest
flow ahead of the strong PV anomaly/height falls coming out of
western Canada/northern Rockies. Shortwave energy and moisture
coming out of the Four Corners region will also become absorbed, and
track off to the northeast toward the Great Lakes Region. Thus, it
is looking likely mid level warm front will become active over Lower
Michigan during Thursday, with exactly where the forcing sets up
being the question. Will favor precipitation/snow along and north of
M-46 with the advertised lift/moisture gradient in the 850-700 MB
layer, as 4+ g/kg of specific humidity works through late in the
day.  With that kind of moisture, and favorable thermal profiles (-4
C in the 850-700 MB layer north of I-69), planning on carrying 1-2
inch snowfall across Midland/Bay/Huron, with amounts and pops
quickly tapering as one heads south.

12z models and ensemble members are pretty much locked with with
strong low pressure tracking through southern Lake Michigan Friday
night, placing southeast Michigan on the warm side of the system.
925 MB temps seen rising into the lower teens early Saturday morning
(per 12z Euro/NAM) with showalter index even falling to around zero
with the 60-65 knot low level jet. A rumble of thunder/some enhanced
rainfall is possible toward the Ohio border.

Main question mark at this point is the magnitude of the surface
low, as many Euro ensemble members and operational runs suggest the
low deepens into the 970's MB (Canadian/Euro) vs 980's MB
(UKmet/GFS/ICON).

Based on a compromised solution (980 MB ish)... pronounced mid level
dry slot takes hold Saturday morning with a good surge of low level
cold air and at least a 20 MB rise/fall 6 hour pressure couplet to
support strong wind gusts, likely reaching 45+ mph in the early
afternoon. Good chance for a wind advisory to be issued.
With 850 MB temps only around -8 C, not expecting a big impact with
the isolated-scattered light snow showers with the lingering
cyclonic flow left over, as the system heads toward James Bay during
the evening.

Despite such a strong storm system over the weekend, the upper level
flow over North America looks progressive and trends pseudo zonal by
Monday. This should support a significant warmup for beginning of
next week as strong high pressure reaches the Eastern Seaboard on
Tuesday.

MARINE...

A ridge of high pressure will slide across the Great Lakes tonight
into Thursday resulting in a period of light and variable winds.
Flow will flip to the southeast during the day Thursday as the ridge
drifts off to the east and return flow commences in advance of the
next low pressure system. The gradient will tighten bringing an
increased wind field, but the warm air advection will limit gust
potential to some degree. Small Craft Advisories may be needed along
Lake Huron shoreline to account for building waves Thursday evening
into the overnight. Another brief ridge will slide through on Friday
in advance of a larger system that will impact the region this
weekend.

HYDROLOGY...

Widespread rainfall developing late Friday and continuing through
much of Friday night as a strong low pressure system moves through
the Great Lakes. Rainfall totals are currently expected to range
between a half inch and one inch before a strong cold front moves
through early Saturday. An embedded thunderstorm south of M-59 could
potentially push isolated totals above an inch, but even so, no
flooding is anticipated with just ponding of water in low lying
areas and rising river levels, but remaining in bank.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...NONE.
Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&

AVIATION.....DG
DISCUSSION...SF
MARINE.......DRK
HYDROLOGY....SF

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Dec 8, 3:51 PM EST, 5 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
351 PM EST Wed Dec 8 2021

MIZ053>055-060>063-068>070-075-076-082-083-091100-
Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer-St. Clair-
Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe-
351 PM EST Wed Dec 8 2021

This hazardous weather outlook is for portions of southeast
Michigan.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

There is a slight chance for non-severe thunderstorms Friday night
toward the southern Michigan border as a strong low pressure system
tracks through the region.

Gusty southwest-west winds of 45 mph or greater are possible on
Saturday behind a strong cold front.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

MIZ047>049-091100-
Midland-Bay-Huron-
351 PM EST Wed Dec 8 2021

This hazardous weather outlook is for portions of southeast
Michigan.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A warm from lifting through Lower Michigan tomorrow afternoon is
expected to produce 1-2 inches of snow.

Gusty southwest-west winds of 45 mph or greater are possible on
Saturday behind a strong cold front.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-091100-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
351 PM EST Wed Dec 8 2021

This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Gales are possible on Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

SF

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 3:50 AM ESTGale WatchDTX30 hr
Dec 9, 3:36 PM ESTHigh Wind WatchDTXBay, Genesee, Huron, Lapeer, Lenawee, Livingston and 11 more23 hr

Nearby

Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.